Alert archive / Washington / Wind Advisories in 2016

Wind Advisory 29, NWS Pendleton, OR

October 31, 20164 counties in Washington

NWS Pendleton, OR issued this wind advisory at Oct 31, 2016, 11:17 AM PDT for 4 counties in Washington. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 31, 2016, 11:17 AM PDT (18:17 UTC)
Expired
Oct 31, 2016, 5:00 PM PDT
In force
6 hr
Issued by
NWS Pendleton, OR

Counties Benton County, WA, Franklin County, WA, Klickitat County, WA, Walla Walla County, WA

The radar

The Pendleton radar (KPDT), 73 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 6.3 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2016-10-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2016-10-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
764 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

332 
WWUS76 KPDT 311817
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1117 AM PDT MON OCT 31 2016

...VERY WINDY OVER PORTIONS OF BENTON AND FRANKLIN COUNTIES...

.A TIGHT PRESSURE GRADIENT BEHIND THE MORNING RAIN PRODUCING
SYSTEM WILL CONTINUE TO CAUSE WINDY TO VERY WINDY CONDITIONS INTO
THE AFTERNOON.

WAZ028-010000-
/O.NEW.KPDT.WI.Y.0029.161031T1817Z-161101T0000Z/
LOWER COLUMBIA BASIN OF WASHINGTON-
1117 AM PDT MON OCT 31 2016

...WIND ADVISORY IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON FOR THE
HANFORD AREA...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY FOR THE HANFORD AREA...WHICH IS IN EFFECT UNTIL 5 PM PDT
THIS AFTERNOON.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THESE WINDS WILL CONTINUE INTO MID AFTERNOON THEN BEGIN
  TO DECREASE IN STRENGTH.

* IMPACTS...VERY WINDY CONDITIONS WILL IMPACT TRAVEL THROUGH
  NORTHERN BENTON AND NORTHWESTERN FRANKLIN COUNTIES. MOTORISTS...
  ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES...WILL ENCOUNTER
  STRONG WIND GUSTS AT TIMES. LOOSE OBJECTS MAY BECOME AIRBORNE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
1 follow-up statement
590 
WWUS76 KPDT 010004
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
504 PM PDT MON OCT 31 2016

WAZ028-010115-
/O.EXP.KPDT.WI.Y.0029.000000T0000Z-161101T0000Z/
LOWER COLUMBIA BASIN OF WASHINGTON-
504 PM PDT MON OCT 31 2016

...WIND ADVISORY HAS EXPIRED...

WINDS WILL CONTINUE TO DECREASE THROUGH THE EVENING. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Oct 31, 10:35 AM PDT, 42 minutes earlier.

Area forecast discussion, Oct 31, 10:35 AM PDT, 42 minutes before
Area Forecast Discussion...Updated
National Weather Service Pendleton OR
1035 AM PDT Mon Oct 31 2016

Updated aviation discussion

.SHORT TERM...Morning Update...A weak disturbance continues to lift
east-northeast through the Pacific Northwest at the moment. For the
most part steadier precip with this system has shifted out of our
area, though some of this precip lingers over Kittitas county in
central Washington. A prevailing westerly, onshore flow will
continue across the region today. As such will see isolated to
scattered showers develop late morning and afternoon. These showers
will mainly be found along the Cascade east slopes, as well as over
the interior mountains and their adjacent foothills. Winds will be
breezy to windy across the region today. Winds will peak late
morning through mid afternoon, with the strongest winds over Benton,
Franklin and northern Walla Walla counties in southeast Washington.
Updates included adjustments to pops, high temps, winds and sky
cover. 90

.LONG TERM...Previous Discussion...A weakening front could bring
some light showers to the area Thursday morning, but then dry
conditions can be expected Thursday afternoon through Friday with
the region under a southwest flow aloft and the storm track aimed at
southwest Canada. Rain will return Saturday when the Pacific low
digs south, and breezy south winds can also be expected. Moderate
rain will be possible through Sunday morning, but then transitory
high pressure will allow the area to dry out again. Another weather
system could clip the Washington Cascades Monday night, but it
should otherwise be dry going into the first half of next week.

&&

.AVIATION...18Z TAFS...Showers remain over the Washington Cascades
and Northern Blue Mountains this morning but have ended near TAF
sites. Could still see a shower or two this afternoon or early
evening at all TAF sites except KYKM and KDLS but the probability
was too low to mention in the TAFs. Skies will be broken to overcast
at 5K-10K feet agl for the next 24 hours with no precipitation
expected tonight or tomorrow morning. Winds will reach 15 to 25 kts
with gusts to 30 kts at KPSC, KPDT and KALW and 10 to 20 kts with
higher gusts at KRDM, KBDN and KYKM through 00Z this afternoon.
Otherwise winds will remain below 15 kts for the next 24 hours. Perry

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  59  43  58  42 /  30  20  10  10
ALW  60  48  59  46 /  50  20  20  10
PSC  61  46  59  44 /  20  10  10  10
YKM  60  40  59  41 /  20  10  10  10
HRI  61  44  59  42 /  20  20  10  10
ELN  56  39  56  40 /  30  10  10  10
RDM  56  34  56  33 /  10  20  10  10
LGD  57  40  54  36 /  30  20  30  10
GCD  57  40  55  38 /  10  30  20  10
DLS  61  45  60  45 /  50  20  20  10

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...None.
WA...None.
&&

90/82/83

Nearby

Wind Advisories in Washington, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.